Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Miami, FL

March 29, 2016Glades County, Florida

NWS Miami, FL issued this special weather statement at Mar 29, 2016, 4:02 PM EDT for Glades County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2016, 4:02 PM EDT (20:02 UTC)
Expired
Mar 29, 2016, 4:45 PM EDT
In force
43 min
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Tampa radar (KTBW), 135 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2016-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2016-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1606 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

240 
WWUS82 KMFL 292002
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT TUE MAR 29 2016
 
FLZ063-066-292045-
GLADES FL-HENDRY FL-
402 PM EDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
SOUTHWESTERN GLADES AND NORTHWESTERN HENDRY COUNTIES UNTIL 445 PM
EDT...

* AT 401 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR CHARLESTON PARK...OR 8 MILES WEST OF LABELLE...MOVING NORTHEAST
  AT 20 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
  OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  LABELLE...PALMDALE...MUSE...ORTONA AND PORT LA BELLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

&&

LAT...LON 2703 8131 2675 8114 2653 8156 2697 8156
      2703 8145
TIME...MOT...LOC 2001Z 244DEG 18KT 2677 8158 

$$

SI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Mar 29, 2:02 PM EDT, 2 hours earlier.

Area forecast discussion, Mar 29, 2:02 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
202 PM EDT TUE MAR 29 2016

.AVIATION...

THERE IS ACTIVE CONVECTION THIS AFTERNOON ACROSS THE SOUTH FLORIDA
PENINSULA...MOST OF IT CURRENTLY ACROSS THE EASTERN PENINSULA AND
IN THE VICINITY OF TERMINALS KPBI...KOPF...KMIA AND KTMB. ALL
TERMINALS ASSIGNED VCTS AT 18Z. ANOTHER AREA OF ACTIVE CONVECTION
IS ACROSS THE EASTERN GULF WEST OF THE TAMPA BAY AREA AND IS
EXPECTED TO SPAWN NEW CONVECTION AS IT CONTINUES TO PROPAGATE
EASTWARD...AND COULD GENERATE THUNDERSTORMS FOR TERMINAL KAPF
AROUND 19-20Z. GUIDANCE INDICATES THAT THUNDERSTORMS COULD
CONTINUE THROUGH 00Z...BUT WITH OUTFLOW BOUNDARIES COULD LINGER
A COUPLE OF HOURS AFTER THAT. BRIEF PERIODS OF IFR CONDITIONS
POSSIBLE WITH OCCURRENCE HEAVY SHOWERS/THUNDERSTORMS.

60

&&

.PREV DISCUSSION... /ISSUED 930 AM EDT TUE MAR 29 2016/

UPDATE...
A SHORT WAVE OVER THE EASTERN GULF OF MEXICO WILL CONTINUE TO MOVE
EASTWARD AND ACROSS SOUTH FLORIDA THIS AFTERNOON BEFORE MOVING
INTO THE WESTERN ATLANTIC WATERS TONIGHT. THE 12Z MIA SOUNDING
THIS MORNING SHOW THAT THE 500 MB TEMPS WERE AROUND -11C AND THE
SHORT RANGE MODELS ARE SHOWING THE 500 MB TEMPS TO COOL DOWN TO
-12C TO -13C THIS AFTERNOON OVER THE AREA. AT THE SAME TIME...A 40
TO 50 KNOT MID LEVEL JET WILL BE MOVING THROUGH THE AREA WITH THE
SHORT WAVE. THE COMBINATION OF THE SHORT WAVE...MID LEVEL
JET...AND THE COOL AIR ALOFT WILL ALLOW FOR SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO DEVELOP OVER SOUTH FLORIDA THIS
AFTERNOON. SOME OF THE STORMS COULD EVEN BECOME STRONG TO EVEN
SEVERE WITH THE PRIMARY IMPACTS BEING GUSTY WINDS UP TO 50
MPH...HAIL...FREQUENT LIGHTNING STRIKES...AND LOCALLY HEAVY
RAINFALL. SPC ALSO HAS SOUTH FLORIDA IN A MARGINAL SEVERE OUTLOOK
FOR THIS AFTERNOON. THEREFORE...WE WILL CONTINUE TO MENTION THE
POSSIBLE STRONG TO A FEW SEVERE STORMS IN THE HWO FOR TODAY ALONG
WITH KEEPING THE SCATTERED TO NUMEROUS POPS IN THE FORECAST.

REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLANNED.

AVIATION...
THE WINDS WILL BE LIGHT OVER ALL OF SOUTH FLORIDA TAF SITES TODAY.
THERE COULD BE AN EAST AND WEST COAST SEA BREEZE DEVELOPING ALONG
THE COASTS THIS AFTERNOON. HOWEVER...THE SEA BREEZES WILL NOT MOVE
INLAND TO FAR THIS AFTERNOON. THEREFORE...THE TAF SITES WILL CARRY
A LIGHT AND VARIABLE WIND FLOW FOR TODAY.

VCTS WILL CONTINUE FOR ALL OF THE TAF SITES FOR THE AFTERNOON
HOURS TODAY...AS A SHORT WAVE WILL BE MOVING THROUGH THE AREA FROM
THE WEST WHICH WILL HELP TO GENERATE THUNDERSTORMS. SOME OF THE
STORMS COULD BECOME STRONG TO EVEN SEVERE WITH THE PRIMARY IMPACTS
BEING HAIL, GUSTY WINDS, FREQUENT LIGHTNING STRIKES, AND HEAVY
RAINFALL. AT THIS TIME WILL WAIT ON PUTTING A TEMPO GROUP IN FOR
THE TAF SITES FOR THIS AFTERNOON UNTIL ACTIVITY GETS GOING ON THE
RADAR. THE CEILING AND VIS WILL ALSO REMAIN IN VFR CONDITIONS
OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS. HOWEVER...THE CEILING
AND VIS WILL FALL INTO THE IFR CONDITIONS WITH THE PASSAGE OF THE
SHOWERS AND THUNDERSTORMS OVER THE TAF SITES.

UPDATE...54/BNB
AVIATION...54/BNB

PREV DISCUSSION... /ISSUED 404 AM EDT TUE MAR 29 2016/

.STRONG THUNDERSTORMS POSSIBLE AS DISTURBANCE PASSES OVER SOUTH
FLORIDA TODAY...
.MARGINAL RISK OF SEVERE WEATHER FOR SOUTH FLORIDA TODAY...

DISCUSSION...
AS THE WEAK SURFACE FRONTAL BOUNDARY NEARS SOUTH FLORIDA TODAY,
MOIST AIR TO THE SOUTH OF THE FRONT WILL COMBINE WITH MID AND
UPPER LEVEL ENERGY PASSING THROUGH TODAY TO CREATE HIGHER SHOWER
AND THUNDERSTORM CHANCES COMPARED TO PREVIOUS DAYS. THE MAIN IMPULSE
PUSHING IN ALOFT FROM THE GULF OF MEXICO SHOULD ARRIVE AT THE WEST
COAST LATER THIS MORNING AND PUSH ACROSS THE SOUTHERN PENINSULA
RIGHT AS PEAK DIURNAL HEATING HAS PROVIDED PLENTY OF AVAILABLE
INSTABILITY FOR CONVECTION.

STEEP LAPSE RATE PROFILES OVER MUCH OF THE AREA, INCLUDING COLD
500 MB TEMPERATURES, WILL CREATE STRONG WIND AND HAIL CONCERNS FOR
TODAY WITH THESE STORMS. AT THE MOMENT, ANY RISK OF TORNADOES OR
SUPERCELLULAR BEHAVIOR SEEMS LESS LIKELY DUE TO LITTLE AVAILABLE
SHEAR. 0-1 KM HELICITY VALUES OVER SOUTH FLORIDA ARE WELL BELOW
100 M2/S2 TODAY. SPC DISCUSSES THE MARGINAL RISK OF SEVERE WEATHER
ACROSS THE REGION IN THEIR DAY 1 OUTLOOK /SWODY1/.

AS THE MAIN PART OF THE SHORTWAVE TROUGH PUSHES INTO THE BAHAMAS
TONIGHT, CONVECTION SHOULD SHIFT EAST INTO THE ATLANTIC. THE
STALLED SURFACE BOUNDARY COULD STILL ALLOW SOME SHOWERS BUT THE
THREAT OF THUNDERSTORMS SHOULD DIMINISH AFTER MIDNIGHT FOR MUCH OF
THE REGION. WEDNESDAY AND THURSDAY SERVE AS TRANSITION DAYS WITH
THE NEXT FRONTAL SYSTEM NEARING THE REGION LATE IN THE WEEK. THE
NEXT BOUNDARY COULD STALL OVER THE PENINSULA, CREATING THE
POTENTIAL FOR A RAINY WEEKEND. ANOTHER MID-LEVEL IMPULSE PUSHING
ACROSS THE GULF EARLY NEXT WEEK TO CLOSE OUT THE EXTENDED PERIOD
COULD BRING ADDITIONAL SUPPORT FOR RAINFALL.

OVERALL, A WARM AND WET TREND CONTINUES OVER SOUTH FLORIDA. WHILE
TEMPERATURES MAY FEEL MORE SUMMER-LIKE, THE NEXT FEW DAYS SHOULD
NOT GENERALLY FLIRT WITH RECORDS LIKE WE DID YESTERDAY. GUIDANCE
DOES HAVE SOME SUBTLE DIFFERENCES IN SOLUTIONS LATER IN THE
EXTENDED, BUT WE HAVE PLENTY OF TIME TO MONITOR TRENDS. AT THE
MOMENT, HAVE CONTINUED TREND OF ADDING MENTION OF THUNDER TO THE
EXTENDED FORECAST AS MORE AVAILABLE INSTABILITY STAYS PRESENT OVER
THE REGION AS WE TRANSITION INTO SUMMER.

MARINE...
SCEC CONDITIONS COULD RETURN TO THE ATLANTIC WATERS BEHIND THE
FRONT FOR A BRIEF TIME AS GUSTY EASTERLIES FROM THE BAHAMAS
WEDNESDAY INTO THURSDAY. OTHERWISE, THE LOCALIZED IMPACTS FROM
THUNDERSTORMS APPEAR TO BE THE PRIMARY MARINE CONCERN FOR THE NEXT
WEEK OR SO.

PREV DISCUSSION... /ISSUED 155 AM EDT TUE MAR 29 2016/

AVIATION...FRONTAL BOUNDARY REMAINS STALLED OVER CENTRAL
FLORIDA EARLY THIS MORNING LEAVING LIGHT AND VARIABLE WINDS
ACROSS THE REGION. UNCERTAINTY REMAINS IN HOW MUCH AN IMPACT FRONT
WILL HAVE ON WINDS DURING THE DAY AS IT SLIDES SOUTH AND RAPIDLY
WEAKENS. AT THE MOMENT, IT APPEARS FLOW WILL BE PREVAILING
EASTERLY IN THE MORNING WITH OVERALL SPEEDS 4-7KTS THOUGH EAST
COAST INLAND SITES MAY STAY MORE WSW DEPENDING ON STRENGTH OF
OVERNIGHT LAND BREEZE. BOTH SEA BREEZES DEVELOP 14-17Z WITH
ISOLATED SHRA. HAVE INCLUDED VCTS STARTING 17-19Z AS SEA BREEZES
MOVE INLAND AND FRONT SHIFTS SOUTHWARDS WITH SCT COVERAGE
EXPECTED. STEERING FLOW FAVORS EAST COAST FOR CONVECTION LATE IN
THE AFTERNOON AND EVENING, ENDING 01-03Z. 88/ALM

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  70  83  74  85 /  40  40  20  20
FORT LAUDERDALE  71  84  77  86 /  40  50  20  20
MIAMI            71  84  74  86 /  40  50  20  20
NAPLES           68  88  68  87 /  20  40  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...
LONG TERM....
AVIATION...60/BD
Hazardous weather outlook, Mar 29, 9:43 AM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
943 AM EDT TUE MAR 29 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
300100-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
943 AM EDT TUE MAR 29 2016

...SOME STRONG TO EVEN SEVERE STORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE STARTING LATE
THIS MORNING AND THROUGH THE AFTERNOON AND EVENING ACROSS SOUTH
FLORIDA. THE PRIMARY IMPACTS FROM ANY STORMS WILL BE FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES, AND LOCALLY HEAVY RAINFALL.
STRONGER STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING GUSTY
WINDS AND HAIL.

WIND: THE STRONGEST STORMS TODAY WILL BE CAPABLE OF PRODUCING
WIND GUSTS IN EXCESS OF 50 MPH.

HAIL: HAIL IS POSSIBLE WITH THE STRONGEST STORMS THIS AFTERNOON
AND EVENING.

FLOODING: SLOW MOVING STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
AT TIMES THAT MAY LEAD TO STREET FLOODING IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN OVER SOUTH FLORIDA
BRINGING THE CONTINUING THREAT FOR ISOLATED THUNDERSTORMS EACH
AFTERNOON THROUGH THE UPCOMING WEEKEND.

INCREASING EAST-SOUTHEAST FLOW MID TO LATE WEEK WILL BRING LESS
THAN FAVORABLE BOATING CONDITIONS AND AN INCREASE IN RIP CURRENT
THREAT ALONG THE ATLANTIC COAST.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Local storm report, Mar 29, 3:00 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
300 PM EDT TUE MAR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     HAIL             3 E PEMBROKE PINES      26.01N  80.30W
03/29/2016  E0.25 INCH       BROWARD            FL   PUBLIC

            PEA SIZED HAIL WAS REPORTED AT THE INTERSECTION OF
            HIATUS ROAD AND JOHNSON STREET IN PEMBROKE PINES.

&&

EVENT NUMBER MFL1600226

CWC
Special weather statement, Mar 29, 3:01 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
301 PM EDT TUE MAR 29 2016

FLZ073-074-173-174-291930-
FAR SOUTH MIAMI-DADE COUNTY FL-COASTAL MIAMI DADE COUNTY FL-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE COUNTY FL-
301 PM EDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND UP TO NICKEL SIZED HAIL FOR CENTRAL MIAMI-DADE COUNTY UNTIL 330
PM EDT...

* AT 300 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  OVER NARANJA...OR NEAR THE REDLAND...MOVING EAST AT 20 MPH.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP
  TO NICKEL SIZED HAIL.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  HOMESTEAD...CORAL GABLES...HOMESTEAD MIAMI SPEEDWAY...THE REDLAND...
  BLACK POINT...KENDALL...PINECREST...FLORIDA CITY...RICHMOND WEST...
  GOULDS...WEST PERRINE...HOMESTEAD BASE...LEISURE CITY...ZOO MIAMI...
  PRINCETON...PALMETTO BAY...CUTLER BAY...RICHMOND HEIGHTS...NARANJA AND
  SOUTH MIAMI HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

&&

LAT...LON 2553 8028 2545 8032 2538 8050 2556 8056
      2569 8024
TIME...MOT...LOC 1900Z 250DEG 18KT 2553 8042

SI
Local storm report, Mar 29, 3:26 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
326 PM EDT TUE MAR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HAIL             5 SW COUNTRY WALK       25.58N  80.48W
03/29/2016  E0.75 INCH       MIAMI-DADE         FL   PUBLIC

            PENNY SIZED HAIL WAS REPORTED NEAR THE INTERSECTION OF
            KROME AVE AND SW 198 ST.

0252 PM     HAIL             1 E REDLAND             25.52N  80.49W
03/29/2016  E0.75 INCH       MIAMI-DADE         FL   BROADCAST MEDIA

            DIME SIZED HAIL WAS REPORTED NEAR THE INTERSECTION OF
            SW 264TH ST AND SW 187TH AVE.

0300 PM     TSTM WND GST     1 ESE FLORIDA CITY      25.45N  80.46W
03/29/2016  M46 MPH          MIAMI-DADE         FL   MESONET

            A THUNDERSTORM PRODUCED A WIND GUST OF 46 MPH AT
            WEATHERBUG SITE MIAMI DADE FIRE RESCUE SITE 65 IN
            FLORIDA CITY.

0306 PM     HAIL             1 NNE FLORIDA CITY      25.46N  80.48W
03/29/2016  E0.75 INCH       MIAMI-DADE         FL   TRAINED SPOTTER

            A TRAINED WEATHER SPOTTER REPORTED DIME SIZED HAIL NEAR
            THE INTERSECTION OF KROME AVE AND SW 312 ST

0308 PM     HAIL             HOMESTEAD               25.48N  80.47W
03/29/2016  E0.25 INCH       MIAMI-DADE         FL   TRAINED SPOTTER

            A TRAINED WEATHER SPOTTER REPORTED PEA SIZED HAIL NEAR
            THE INTERSECTION OF SW 312 ST AND US 1 IN HOMESTEAD.

&&

EVENT NUMBER MFL1600227
EVENT NUMBER MFL1600228
EVENT NUMBER MFL1600229
EVENT NUMBER MFL1600230
EVENT NUMBER MFL1600231

CWC
Special weather statement, Mar 29, 3:34 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
334 PM EDT TUE MAR 29 2016

FLZ067-068-071-072-168-172-292000-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
334 PM EDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND SMALL HAIL FOR NORTHEASTERN BROWARD AND SOUTHEASTERN PALM BEACH
COUNTIES UNTIL 400 PM EDT...

* AT 334 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
  THUNDERSTORMS ALONG A LINE EXTENDING FROM DELRAY BEACH TO NEAR PALM
  AIRE. THESE STORMS WERE NEARLY STATIONARY.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  SMALL HAIL.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
  IN A SAFE BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  FORT LAUDERDALE...CORAL SPRINGS...POMPANO BEACH...BOCA RATON...
  DEERFIELD BEACH...BOYNTON BEACH...DELRAY BEACH...MARGATE...LIGHTHOUSE
  POINT...LAUDERDALE-BY-THE-SEA...HIGHLAND BEACH...COCONUT CREEK...
  OAKLAND PARK...NORTH LAUDERDALE...PARKLAND...HILLSBORO BEACH...SEA
  RANCH LAKES...BOCA DEL MAR...GODFREY ROAD AND HAMPTONS AT BOCA RATON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

&&

LAT...LON 2651 8003 2618 8007 2625 8032 2649 8016
TIME...MOT...LOC 1934Z 267DEG 3KT 2646 8006 2622 8016

SI
Special weather statement, Mar 29, 3:58 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
358 PM EDT TUE MAR 29 2016

FLZ067-068-071>074-168-172-292045-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
358 PM EDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND UP TO NICKEL SIZED HAIL FOR EASTERN BROWARD...SOUTHEASTERN PALM
BEACH AND NORTHWESTERN MIAMI-DADE COUNTIES UNTIL 445 PM EDT...

* AT 357 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
  THUNDERSTORMS ALONG A LINE EXTENDING FROM BOCA RATON TO NEAR WESTON
  TO 8 MILES NORTHWEST OF MICCOSUKEE RESORT...AND MOVING NORTHEAST AT
  20 MPH.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP
  TO NICKEL SIZED HAIL.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  HIALEAH...FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...CORAL
  SPRINGS...POMPANO BEACH...DAVIE...PLANTATION...SUNRISE...BOCA RATON...
  DEERFIELD BEACH...BOYNTON BEACH...DELRAY BEACH...TAMARAC...MARGATE...
  LIGHTHOUSE POINT...LAUDERDALE-BY-THE-SEA...HIGHLAND BEACH AND OCEAN
  RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

&&

LAT...LON 2654 8003 2638 8003 2624 8006 2591 8031
      2574 8054 2578 8076 2610 8050 2653 8010
TIME...MOT...LOC 1957Z 245DEG 27KT 2636 8009 2613 8037 2588 8056

SI
Special weather statement, Mar 29, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT TUE MAR 29 2016

FLZ063-066-292045-
GLADES FL-HENDRY FL-
402 PM EDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
SOUTHWESTERN GLADES AND NORTHWESTERN HENDRY COUNTIES UNTIL 445 PM
EDT...

* AT 401 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR CHARLESTON PARK...OR 8 MILES WEST OF LABELLE...MOVING NORTHEAST
  AT 20 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
  OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  LABELLE...PALMDALE...MUSE...ORTONA AND PORT LA BELLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

&&

LAT...LON 2703 8131 2675 8114 2653 8156 2697 8156
      2703 8145
TIME...MOT...LOC 2001Z 244DEG 18KT 2677 8158

SI

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 1:24 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Mar 29, 1:36 PM EDTSpecial Weather StatementMFLMiami-Dade39 min
Mar 29, 1:55 PM EDTSpecial Weather StatementMFLMiami-Dade50 min
Mar 29, 2:27 PM EDTSpecial Weather StatementMFLMiami-Dade33 min
Mar 29, 2:39 PM EDTSpecial Weather StatementMFLPalm Beach36 min
Mar 29, 2:48 PM EDTSpecial Weather StatementMFLPalm Beach42 min
Mar 29, 2:51 PM EDTSpecial Weather StatementMFLBroward39 min
Mar 29, 3:01 PM EDTSpecial Weather StatementMFLMiami-Dade29 min
Mar 29, 3:04 PM EDTSevere Thunderstorm WarningMFLPalm Beach26 min
Mar 29, 3:34 PM EDTSpecial Weather StatementMFLBroward26 min
Mar 29, 3:37 PM EDTSpecial Marine WarningMFL38 min
Mar 29, 3:42 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach3 hr
Mar 29, 3:58 PM EDTSpecial Weather StatementMFLBroward47 min
Mar 29, 4:10 PM EDTSpecial Weather StatementMFLPalm Beach50 min
Mar 29, 4:45 PM EDTSpecial Weather StatementMFLBroward30 min
Mar 29, 4:47 PM EDTSpecial Weather StatementMFLCollier, Hendry43 min
Mar 29, 4:49 PM EDTSpecial Weather StatementMFLGlades41 min
Mar 29, 4:52 PM EDTSpecial Marine WarningMFL98 min
Mar 29, 5:02 PM EDTSpecial Weather StatementMFLHendry43 min
Mar 29, 5:05 PM EDTSpecial Marine WarningMFL55 min
Mar 29, 5:20 PM EDTSpecial Weather StatementMFLHendry40 min
Mar 29, 5:25 PM EDTSpecial Marine WarningMFL35 min
Mar 29, 6:02 PM EDTSpecial Weather StatementMFLPalm Beach43 min
Mar 29, 6:03 PM EDTSpecial Marine WarningMFL57 min
Mar 29, 6:05 PM EDTSpecial Weather StatementMFLBroward, Miami-Dade70 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.